Compressible operators and the continuity of homomorphisms from algebras of operators

Volume 115 / 1995

G. A. Willis Studia Mathematica 115 (1995), 251-259 DOI: 10.4064/sm-115-3-251-259

Abstract

The notion of a compressible operator on a Banach space, E, derives from automatic continuity arguments. It is related to the notion of a cartesian Banach space. The compressible operators on E form an ideal in ℬ(E) and the automatic continuity proofs depend on showing that this ideal is large. In particular, it is shown that each weakly compact operator on the James' space, J, is compressible, whence it follows that all homomorphisms from ℬ(J) are continuous.

Authors

  • G. A. Willis

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image